Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)



An estimate of the mean square error of interpolation of stochastic processes

Author: A. Ya. Olenko
Translated by: V. Semenov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 72 (2005).
Journal: Theor. Probability and Math. Statist. 72 (2006), 113-123
MSC (2000): Primary 94A20, 60G12, 26D15; Secondary 30D15, 41A05
Published electronically: September 5, 2006
MathSciNet review: 2168141
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For functions with an unbounded support of the spectrum, we obtain precise estimates of the error of interpolation by Whittaker-Kotelnikov-Shannon sums. We study the uniform and mean square errors of interpolation. Examples of extreme functions are given for which the estimate is precise. We obtain the rate of the mean square convergence of the error of interpolation for stochastic processes of the weak Cramér class and for processes generated by an orthogonal stochastic measure.

References [Enhancements On Off] (What's this?)

  • 1. Y. Bresler, Bounds on the aliasing error in multidimensional Shannon sampling, IEEE Trans. Inform. Theory 42/6 (1996), 2238-2241.
  • 2. J. L. Brown Jr., Estimation of energy aliasing error for nonbandlimited signals, Multidimens. Systems Signal Process. 15 (2004), no. 1, 51–56. MR 2042163,
  • 3. P. L. Butzer, W. Splettstößer, and R. L. Stens, The sampling theorem and linear prediction in signal analysis, Jahresber. Deutsch. Math.-Verein. 90 (1988), 1-70. MR 0928745 (89b:94006)
  • 4. I. I. Gikhman and A. V. Skorokhod, \cyr Teoriya sluchaĭnykh protsessov. Tom I., Izdat. “Nauka”, Moscow, 1971 (Russian). MR 0341539
    Ĭ. Ī. Gīhman and A. V. Skorohod, The theory of stochastic processes. I, Springer-Verlag, New York-Heidelberg, 1974. Translated from the Russian by S. Kotz; Die Grundlehren der mathematischen Wissenschaften, Band 210. MR 0346882
  • 5. J. R. Higgins, Sampling in Fourier and Signal Analysis: Foundations, Clarendon Press, Oxford, 1996.
  • 6. Yûichirô Kakihara, Multidimensional second order stochastic processes, Series on Multivariate Analysis, vol. 2, World Scientific Publishing Co., Inc., River Edge, NJ, 1997. MR 1625379
  • 7. Yu. I. Khurgin and V. P. Yakovlev, Progress in the Soviet Union on the theory and applications of bandlimited functions, Proc. IEEE 65/5 (1977), 1005-1028.
  • 8. A. Ya. Olenko and T. K. Poganī, The least upper bound for error in the interpolation of random processes, Teor. Ĭmovīr. Mat. Stat. 71 (2004), 133–144 (Ukrainian, with Russian summary); English transl., Theory Probab. Math. Statist. 71 (2005), 151–163. MR 2144328,
  • 9. A. Olenko, Aliasing error upper bounds for truncated cardinal series, Theory Probab. Math. Stat. 73 (2005), 120-133. (Ukrainian)
  • 10. T. Pogány, Almost sure sampling restoration of bandlimited stochastic signals, Sampling Theory in Fourier and Signal Analysis: Advanced Topics (J. R. Higgins and R. L. Stens, eds.), Oxford University Press, 1999, 203-232.
  • 11. C. J. Standish, Two remarks on the reconstruction of sampled non-bandlimited functions, IBM J. Res. Develop. 11 (1967), 648-649.

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 94A20, 60G12, 26D15, 30D15, 41A05

Retrieve articles in all journals with MSC (2000): 94A20, 60G12, 26D15, 30D15, 41A05

Additional Information

A. Ya. Olenko
Affiliation: Department of Probability Theory and Mathematical Statistics, Faculty for Mathematics and Mechanics, National Taras Shevchenko University, Academician Glushkov Avenue, 6, Kyiv 03127, Ukraine

Keywords: Errors of approximation/interpolation, extreme functions, Fr\'echet semivariation, convergence of random variables, unbounded spectrum, aliasing, Paley--Wiener function classes, Kotelnikov--Shannon theorem, precise estimate, upper estimate, interpolation, truncation error, stochastic processes, weak Cram\'er class
Received by editor(s): July 3, 2004
Published electronically: September 5, 2006
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society